Help feel so ill I'm detoxing Amitriptyline I was taking 100mg a night

Hi I need some help, I'm feeling so ill Iv took myself off of Amitriptyline 100mg Iv been taking so many different drugs for sleep aid Zopicol, diazepam,ect then found that taking Amitriptyline worked for me so started taking it over a long period of time Iv been to my GP a few times explaining they are not working as well anymore and that while on them I'm suffering from strange dreams,nightmares also that I was gaining a lot of weight which was never once told me it could be the tablets I was on that may be causing the weight gain... after reading so much about them on here I decided Iv had enough so I was going to go cold turkey..,,

Never did I think it would make me feel this bad

Iv stopped a week ago and the side effects are horrible.. my eyes are heavy and sore, feeling sic, hot sweats, dizzy and headache, also feeling sic, and to top still no sleep. I felt so bad today that I just wanted to take one but then what a waste of this week after feeling so unwell I just want to be free off this drug get some sleep and try get some of this weight off

Please any advice welcome

,

9 Replies

oldestnewest
  • Oh my gosh as you are supposed to cut down your dose gradually and not go. Old turkey you must be suffering greatly have you stopped having migraines though? Back to the foctorsvgot you I think xxx hope you feel much better soo. Julie x

  • Back to the doctors for you I think hope you feel much better soon Juliexx

  • Oh no you must feel awful. You must come off drugs under medical supervision. You should never just stop especially such a large dose. I suggest you go back to doctors and get advise. Maybe reduce dose by 25mg every few weeks. Even then you have side effects but you must be really suffering if you've just stopped. Take care and hope you feel better soon x

  • OMG you should have weaned off not just suddenly stopped😱. If you're feeling that bad take half of one every night for a week then a quarter for a week then leave it out once a week then twice. Your doctor should have told you this. No wonder your feeling so terrible. You can't just stop them 😱

  • It is very dangerous to suddenly stop taking any drug that you have been on for a long time. When did you stop? Start taking some again and get to your GP asap to get advice on how to do it properly.

  • I really don't know what to say but maybe you have to talk to your family Doctor about this maybe is not good idea to do this by your self

  • I hope you do better very soon

  • Have you changed brand of Amitriptyline ? I am a insomniac with chronic migraines (amongst other things) and I found Amitriptyline is one of the only things that helps me sleep, but when the pharmacy changed brand it stopped working. After a while I went to the pharmacy and told them that I thought the new brand didn't work for me and they said they had other people who had come in saying the same thing. Which is great because I thought they were going to say I was crazy! If I take Amitripyline made by Almus/Actavis then its fine any other brand doesn't work on me.

  • I just came off on Amitriptyline as well 30mg. I took 20mg for a week then 10mg for a day then quit. I combated the withdraws with two things. I took .25 Xanax (very small dose) as well as 150 mg of Magnesium. I had one day of some withdraws and now am fine. I did this two days ago...

    I was suffering 6-months with cervical dizziness and migraines.

    Today my neck seems to be fine and I am so relaxed and sleep well. I tried the Magnesium in the past and it makes my body relax and cures my anxiety. I take a product called remag...If you stick with it twice a day it melts my headaches. When I came off of remag my headaches return full force. just my story thx

You may also like...